Alert archive / Texas / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Dec 8, 2016, 2:42 PM CST for Cameron County, Willacy County, Texas. It took effect at Dec 9, 2016, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 2:42 PM CST (20:42 UTC)
- In effect from
- Dec 9, 2016, 3:00 AM CST
- Expired
- Dec 9, 2016, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
501 WWUS44 KBRO 082042 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 242 PM CST THU DEC 8 2016 ...LOW WIND CHILL VALUES EXPECTED ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY LATE TONIGHT INTO EARLY FRIDAY MORNING... .STRONG HIGH PRESSURE WILL CONTINUE TO BRING SHALLOW COLD AIR ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS TONIGHT. IN ADDITION...THE PRESSURE GRADIENT WILL REMAIN STRONG ACROSS THE LOWER TEXAS COAST. WITH THE TEMPERATURES FALLING INTO THE UPPER 30S AND NORTH WINDS 15 TO 20 MPH ACROSS EASTERN PORTIONS OF THE LOWER RIO GRANDE VALLEY LATE TONIGHT INTO EARLY FRIDAY...WIND CHILL VALUES IN THE UPPER 20S TO NEAR 30 WILL DEVELOP ACROSS PORTIONS OF CAMERON AND WILLACY COUNTIES. TXZ254-255-090445- /O.NEW.KBRO.WC.Y.0001.161209T0900Z-161209T1500Z/ INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN 242 PM CST THU DEC 8 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY. * WIND CHILL VALUES...25 TO 30 DEGREES LATE TONIGHT INTO EARLY FRIDAY MORNING. * OTHER IMPACTS...EXPOSED SKIN OR CLOTHING INSUFFICIENT TO PROTECT SOMEONE FROM COLD WIND CHILLS COULD RESULT IN HEALTH PROBLEMS. CHILDREN AND ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. MAKE SURE ADEQUATE SHELTER IS AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR 10 MPH OR GREATER. && $$ CASTILLO
2 follow-up statements
073 WWUS44 KBRO 090441 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1041 PM CST THU DEC 8 2016 ...LOW WIND CHILL VALUES DEVELOPING ACROSS THE LOWER RIO GRANDE VALLEY INTO EARLY FRIDAY MORNING... .POLAR HIGH PRESSURE WILL CONTINUE TO BRING COLD AIR ACROSS THE COASTAL SECTIONS OF THE RIO GRANDE VALLEY. IN ADDITION...STRONG WINDS WILL CONTINUE ACROSS THE LOWER TEXAS COAST. AS TEMPERATURES FALLING INTO THE UPPER 30S AND NORTH WINDS 15 TO 25 MPH CONTINUE ACROSS EASTERN PORTIONS OF THE LOWER RIO GRANDE VALLEY INTO EARLY FRIDAY...WIND CHILL VALUES IN THE UPPER 20S TO NEAR 30 WILL DEVELOP ACROSS PORTIONS OF CAMERON AND WILLACY COUNTIES MAINLY ALONG AND EAST OF HIGHWAY 77. TXZ254-255-091500- /O.CON.KBRO.WC.Y.0001.161209T0900Z-161209T1500Z/ INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN 1041 PM CST THU DEC 8 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WIND CHILL VALUES...27 TO 32 DEGREES FROM 3 AM THROUGH 9 AM FRIDAY MORNING. * OTHER IMPACTS...EXPOSED SKIN OR CLOTHING INSUFFICIENT TO PROTECT SOMEONE FROM COLD WIND CHILLS COULD RESULT IN HEALTH PROBLEMS. CHILDREN AND ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. MAKE SURE ADEQUATE SHELTER IS AVAILABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY. && $$
358 WWUS44 KBRO 091517 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 917 AM CST FRI DEC 9 2016 ...WINDS CHILL THREAT DIMINISHING ACROSS DEEP SOUTH TEXAS... .ALTHOUGH COLD TEMPERATURES WILL PERSIST ACROSS DEEP SOUTH TEXAS TODAY...WIND CHILL VALUES WILL REMAIN ABOVE ADVISORY CRITERIA. TXZ254-255-091630- /O.EXP.KBRO.WC.Y.0001.000000T0000Z-161209T1500Z/ INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN 917 AM CST FRI DEC 9 2016 ...WIND CHILL ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 11:27 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 8, 11:27 AM CST, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1127 AM CST Thu Dec 8 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Satellite and radar images as well as surface
observations indicate low clouds with light rain/drizzle/mist
across most of the CWA...moderate to heavier rain across southeast
portions late this morning. Ceilings were near 600ft at KBRO to
near 1300ft at KEBG. Visibilities were near 2SM with moderate to
heavy rain/mist at KHRL and KBRO to near 4SM with light rain/mist
at KPIL/KEBG. Expect MVFR to IFR conditions to prevail across the
northern ranchlands and Rio Grande valley this afternoon through
this evening as warm and moist air aloft continues to move across
the shallow colder air at the surface. Overrunning conditions will
continue to provide light rain/drizzle/mist across deep south
Texas through tonight.
&&
.PREV DISCUSSION... /issued 602 AM CST Thu Dec 8 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Poor flying weather to persist for the next 12-18
hours with IFR and intermittent LIFR ceilings. Gusty northerly
winds have already arrived at the RGV terminals and sustained
winds will continue to increase through early afternoon. Strongest
winds expected nearer the coast at BRO and HRL with guidance
hitting HRL a little harder...near AWW criterion for gusts, so
will have to monitor. Winds slow to decrease this evening as
pressure gradient remains tight. NW winds around 15 knots should
predominate after midnight with ceilings advertised to rise to
MVFR, which makes sense with the much lower dewpoints that will be
in place by then.
PREV DISCUSSION... /issued 431 AM CST Thu Dec 8 2016/
SHORT TERM (Today through Friday):(Now through Friday): Cold front has finally pushed
southward through the remainder of the CWA (Lower Valley) in the
hours since midnight and northerly pressure surge continues. Lifting
associated with the front has produced isolated to widely scattered
light showers early this morning with more moderate showers noted
right along the boundary...south of BRO and offshore. High
temperatures for today have likely already been realized, and strong
cold-air advection behind the front will yield falling temperatures
through the day for all locations. Temps should fall into the upper
40's to near 50F for the mid-Lower RGV by nightfall. Strong
northerly winds will also develop...especially along the
coast...this morning. Wind Advisory for the coastal counties looks
to be in good shape, though onset may be an hour or two later .
than 6am. Will not make any changes to it at this time.
Not much upper support to speak of for today. There is a weak H5
disturbance now moving into Chihuahua state which is progged to
shear out over central TX this afternoon, but it looks to have
little impact. Model time-height sections do show decent omega
through most of today, though, with the warmer H7 SW flow riding up
over the shallow cold airmass. Still expect precip to be mostly of
the light rain/drizzle variety once the initial showers in the
vicinity of the front progress southeastward out of the area. So
looks like a fairly high PoP (which were raised 10-15% for
today)/low QPF, which is typical of these situations.
Winds now look a bit slower to diminish Thursday night, especially
over the E half of the CWA, but temperatures will continue to fall.
Inherited min temps for tonight looked reasonable so did not alter:
Upper 30's north to low 40's near Brownsville. Precip chances also
taper off from NW to SE, especially after midnight, as drier air at
the surface continues to pour in. Latest grids indicate wind chill
values touching 30 for an hour or two in isolated spots Friday
morning. Not confident enough yet that this will meet Wind Chill
Advisory criteria. An SPS may suffice, but will let day shift
evaluate.
Friday looks a bit colder in the guidance, so have trimmed 2-3
degrees from afternoon high temps. A little moisture tries to hang
on near the coast in association with some troughing. Quite a raw,
chilly day overall.
LONG TERM (Friday Night through Wednesday):Models start out in good
agreement the first 4-5 days of the long term then diverge in
complete opposite directions making the latter half of forecast
package very challenging and placing a very low confidence in the
final outcome the middle portions of next week.
Mid level flow to take on a zonal flow which will allow for a
warming trend to commence the latter half of the weekend. The
cold surface ridge settles over the Mid-Atlantic states Saturday
and Sunday allowing winds to return to the southeast. Weak coastal
trough lingers on Saturday maintaining at least a small chance of
rain across the coastal counties. Clouds may linger and be tough
to mix out keeping temperatures on the cool side but at least a 10
warm up over Friday. Sunday will be even warmer as the southerly
flow becomes more establish and all the arctic modifies. As we
move into early next week the mid level zonal flow will be
dominate with the polar jet retreating north of the U.S./Canadian
border. GFS has backed off on the weak front Monday with south
winds and above normal temperatures prevailing. EC also on board
keeping any hint of a front north of the RGV. Big differences
start showing their ugly head Tuesday and Wednesday as the GFS is
becoming an outlier showing another intense arctic high pressure
ridge moving into the heart of the country. GFS is trending with a
more amplified 500mb trough over the Northern Plains and Great
Lakes while the European continues with a more general zonal flow.
This results in the GFS's arctic front staying well north of the
RGV. At this time there is a 30 degree difference showing up in
the guidance for next Wednesday's highs. After much collaboration
with neighboring WFO's a blend of the models was agreed upon
bringing in a weaker front next Wednesday. Without saying the
latter portion of the forecast has low confidence written all over
it and one should expect several changes until the model come into
better agreement.
Thanks to CRP and other WFO across Texas for much needed
collaboration.
MARINE:(Now through Friday): Strong northerly winds have arrived
at Buoy 020 with NNE winds of 25G29KT as of 350am. Seas have jumped
up to about 6 ft. as well. Winds continue to increase this morning.
Gale Warning begins for the coastal waters at 6am and continues
through midnight on the Laguna Madre and 6am Friday for the offshore
waters. Even after some downward adjustment to the wave guidance,
still looking for seas rapidly building to 10-12 ft. over much of
the Gulf waters by mid-day today and perhaps as high as 14 ft. this
evening. Seas only slowly subside to 8-10 ft. by late in the day on
Friday. Small Craft Advisories will almost certainly be needed after
the period of the Gale Warning on through the end of the short-term
period.
Friday night through Monday...marine conditions continue slowly
improve as strong polar surface ridge moves east. Winds will trend
northeast to east Friday night/Saturday and back to the southeast
Sunday. Still SCA conditions are likely to linger (for at least
the seas) into Saturday morning with much improved conditions
Sunday and especially Monday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until midnight CST tonight for TXZ251-256-257.
GM...Gale Warning until midnight CST tonight for GMZ130-132-135.
Gale Warning until 6 AM CST Friday for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/69/58Hazardous weather outlook, Dec 8, 5:03 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 AM CST THU DEC 8 2016 TXZ248>257-082300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 503 AM CST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF DEEP SOUTH TEXAS UNTIL MIDNIGHT TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD TEMPERATURES EXPECTED FRIDAY MORNING WITH LOWS RANGING FROM THE MIDDLE 30S TO LOWER 40S. WIND CHILL VALUES MAY DROP INTO THE UPPER 20S IN SOME AREAS FOR A SHORT TIME. RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-082300- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 503 AM CST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT GALE CONDITIONS WILL DEVELOP ACROSS THE LAGUNA MADRE AND ALL GULF WATERS THROUGH THIS EVENING. VERY HAZARDOUS SEAS OF UP TO 14 FEET ARE EXPECTED ON THE GULF WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE HIGHLY LIKELY FOR THE COASTAL WATERS FRIDAY AND FOR PORTIONS OF THE OFFSHORE WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 53
Nearby
Wind Chill Advisories in Texas, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.